Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 99, NWS Albany, NY

August 31, 2013Ulster County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 31, 2013, 5:31 PM EDT for Ulster County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2013, 5:31 PM EDT (21:31 UTC)
Expired
Aug 31, 2013, 6:30 PM EDT
In force
59 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Ulster County, NY

The radar

The Albany radar (KENX), 71 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1006 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1006 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WUUS51 KALY 312131
SVRALY
NYC111-312230-
/O.NEW.KALY.SV.W.0099.130831T2131Z-130831T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
531 PM EDT SAT AUG 31 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ULSTER COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 630 PM EDT

* AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WEST SHOKAN...OR 13 MILES NORTHEAST OF GRAHAMSVILLE...AND MOVING
  EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OLIVEBRIDGE BY 550 PM EDT...
  7 MILES SOUTH OF KENNETH L WILSON CAMPGROUND BY 555 PM EDT...
  WEST HURLEY BY 610 PM EDT...
  7 MILES NORTH OF TILLSON BY 615 PM EDT...
  HURLEY BY 620 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4205 7402 4182 7400 4183 7443 4201 7445
TIME...MOT...LOC 2131Z 267DEG 14KT 4192 7431

$$

LFM/SND
2 follow-up statements
885 
WWUS51 KALY 312203
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
603 PM EDT SAT AUG 31 2013

NYC111-312230-
/O.CON.KALY.SV.W.0099.000000T0000Z-130831T2230Z/
ULSTER NY-
603 PM EDT SAT AUG 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL ULSTER COUNTY...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BRODHEAD...OR 13 MILES
WEST OF KINGSTON...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHOKAN AND OLIVEBRIDGE BY 610 PM EDT...
  ASHOKAN AND ATWOOD BY 615 PM EDT...
  PACAMA AND WITTENBERG BY 620 PM EDT...
  KENNETH L WILSON CAMPGROUND AND LAPLA BY 625 PM EDT...
  GLENFORD AND MORGAN HILL BY 630 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4189 7401 4190 7434 4202 7440 4205 7402
TIME...MOT...LOC 2202Z 254DEG 10KT 4196 7424

$$

LFM
879 
WWUS51 KALY 312215
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
615 PM EDT SAT AUG 31 2013

NYC111-312225-
/O.CAN.KALY.SV.W.0099.000000T0000Z-130831T2230Z/
ULSTER NY-
615 PM EDT SAT AUG 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ULSTER COUNTY IS
CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4189 7401 4190 7434 4202 7440 4205 7402
TIME...MOT...LOC 2215Z 254DEG 10KT 4197 7419

$$

LFM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 4:51 PM EDT, 40 minutes earlier.

Area forecast discussion, Aug 31, 4:51 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
451 PM EDT SAT AUG 31 2013

.SYNOPSIS...
A WARM AND HUMID AIR MASS WILL REMAIN OVER EASTERN NEW YORK AND
WESTERN NEW ENGLAND THROUGH THE HOLIDAY WEEKEND. A WEAK DISTURBANCE
WILL PRODUCE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING
WITH SOME LOCALLY HEAVY RAINFALL. THE UNSETTLED WEATHER CONTINUES
LATE SUNDAY INTO LABOR DAY WHEN A STRONG UPPER LEVEL LOW BRINGS
MORE WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS TO THE REGION.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
AREAS OF SHOWERS AND THUNDERSTORMS ON RADAR AT THIS TIME MAINLY
FROM SCHOHARIE/GREENE COUNTY AND THE CAPITAL DISTRICT NORTH AND
WEST. THESE SHOWERS ARE PRODUCING VERY HEAVY RAIN. SHOWERS ARE
MOVING TOWARDS THE EAST AT 25-30 MPH. WE HAVE HAD SOME REPORTS OF
1-2 INCHES OF RAINFALL WITH THESE STORMS. NO REPORTS OF SEVERE
WEATHER NORTH OF PENNSYLVANIA. HIGH RESOLUTION MODELS KEEP STORMS
GOING INTO THE EVENING BEFORE DIMINISHING AFTER SUNSET.
TEMPERATURES ARE CURRENTLY IN THE 70S AND 80S WITH DEWPOINTS IN
THE 70S ACROSS THE AREA. A SOUPY EVENING...

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH MONDAY NIGHT/...
SHOWERS AND THUNDERSTORMS SHOULD DIMINISH BY MIDNIGHT. SOME
CLEARING OVER WESTERN NY NOW SHOWING UP ON SATELLITE SHOULD WORK
ITS WAY EAST AND LEAD TO PATCHY CLOUDS LATE TONIGHT. SOME DENSE
FOG LIKELY WHERE CLOUDS BREAK AS AIRMASS IS VERY MOIST AND NIGHTS
ARE GETTING LONGER. FOR SUNDAY...CLOUDS AND FOG EXPECTED DURING
THE MORNING...BUT WEAK RIDGING ALOFT SHOULD PROVIDE FOR SOME
SUBSIDENCE AND BREAKS IN THE CLOUDS. NO STRONG TRIGGER FOR
THUNDERSTORMS ON SUNDAY...BUT WITH WARM HUMID AIRMASS IN
PLACE...THERE IS A CHANCE OF AFTERNOON POP UP SHOWERS AND THUNDERSTORMS.
FOR SUNDAY NIGHT...MODELS INDICATE A STRONG SHORTWAVE WILL ROTATE
AROUND THE UPPER LEVEL LOW OVER THE UPPER GREAT LAKES. THIS
SHORTWAVE WILL CROSS THE ALBANY FORECAST AREA LATE SUNDAY NIGHT
AND MONDAY MORNING. DYNAMICS LOOK STRONG WITH THIS FEATURE AND
WITH MOIST UNSTABLE AIRMASS IN PLACE SHOWERS AND STORMS CAN BE
EXPECTED. THERE MAY BE A LULL DURING THE MIDDLE OF THE DAY ON
MONDAY BEFORE THE COLD FRONT APPROACHES FROM THE WEST LATER IN THE
DAY PROVIDING LIFT FOR ANOTHER ROUND OF SHOWERS AND STORMS. AT
THIS TIME...RAINFALL FROM THESE SYSTEMS DOES NOT LOOK EXCESSIVE
WITH A WIDESPREAD 1-2 INCHES POSSIBLE. HOWEVER...WITH THE MOIST
AIRMASS OVERHEAD...LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
MODEL AGREEMENT FOR OUR PART OF THE COUNTRY IS EXCELLENT THROUGH
THE LONG TERM PERIOD. OVERALL...A LONG WAVE TROUGH IS EXPECTED IN
THE EASTERN UNITED STATES LEADING TO TEMPERATURES AVERAGING NEAR TO
SLIGHTLY BELOW NORMAL.

FOR TUESDAY...THE LOW PRESSURE SYSTEM THAT BROUGHT UNSETTLED
WEATHER ON LABOR DAY...WILL BE OVER EASTERN CANADA WITH A COLD
FRONT ALONG THE EASTERN SEABOARD. UPPER LEVEL TROUGH EXTENDS SOUTH
ALONG THE SPINE OF THE APPALACHIANS. MODELS ARE IN GOOD AGREEMENT
THAT CLOUDS AND AND A FEW SHOWERS MAY LINGER ON TUESDAY. HIGHEST
POPS SOUTHEAST OF ALBANY CLOSER TO DEPARTING COLD FRONT.
WEDNESDAY...HIGH PRESSURE RIDGES IN FROM THE OHIO VALLEY WITH FAIR
WEATHER EXPECTED. A COLD FRONT LOOKS TO PUSH THROUGH THE AREA
WEDNESDAY NIGHT AND THURSDAY MORNING...BUT MOISTURE LOOKS LIMITED
SO ONLY CHANCE POPS FOR RAIN SHOWERS LATER WEDNESDAY NIGHT INTO
THURSDAY. COOL BREEZY CONDITIONS EXPECTED ON THURSDAY. BY
FRIDAY...HIGH PRESSURE RIDGES IN THE MID ATLANTIC REGION WITH FAIR
WEATHER AND A SOUTHWEST FLOW OF AIR AND MODERATING TEMPERATURES.
ON SATURDAY...YET ANOTHER REINFORCING SHOT OF COOLER AIR LOOK TO
PUSH INTO THE ALBANY FORECAST AREA. CHANCE POPS FOR RAIN SHOWERS
ON SATURDAY WITH THE FRONTAL PASSAGE.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
VISIBLE SATELLITE IMAGERY AND SFC OBSERVATIONS SHOW THAT BKN-OVC
SKIES REMAIN IN PLACE ACROSS THE REGION...ALTHOUGH FLYING CONDITIONS
HAVE IMPROVED TO VFR FOR ALL SITES EXCEPT KGFL. KGFL MAY SEE A FEW
MORE HOURS OF MVFR VSBY/CIGS BEFORE PREVAILING CONDITIONS IMPROVE TO
VFR.

WITH A NEARBY FRONTAL BOUNDARY AND UPPER LEVEL
DISTURBANCE...SCATTERED SHOWERS WILL BE AROUND THE REGION THIS AFTN
INTO THIS EVENING.  THERE MAY BE SOME THUNDER AROUND AS WELL...BUT
COVERAGE APPEARS TOO SPARSE TO INCLUDE IN THE TAF AT THIS TIME. ANY
SHOWER OR T-STORM LOOKS BRIEF...BUT MAY BE ABLE TO QUICKLY REDUCE
VSBYS/CIGS TO AT LEAST MVFR CONDITIONS FOR A SHORT TIME. HAVE
INCLUDED A TEMPO TO ACCOUNT FOR THIS POSSIBILITY.

FOR TONIGHT...THE THREAT FOR ANY SHOWER OR THUNDERSTORM WILL
DIMINISH. SOME FOG AND LOW CLOUDS MAY DEVELOP AGAIN TONIGHT...ESP
FOR KGFL/KPSF...WITH IFR CONDITIONS POSSIBLE BY AROUND MIDNIGHT. THE
FOG/LOW CLOUDS MAY DEVELOP EVEN FASTER IF THESE AREAS RECEIVE
RAINFALL THIS AFTN/EVE. FOR NOW...WILL ONLY FORECAST MVFR CONDITIONS
AT KALB/KPOU...BUT IF RAINFALL OCCURS AT THESE SITES...IFR
CONDITIONS DUE TO FOG/STRATUS COULD BE POSSIBLE TONIGHT AT THESE
SITES AS WELL.

AFTER SUNRISE...CONDITIONS WILL START TO IMPROVE DURING SUNDAY
MORNING. IT MAY TAKE THE LONGEST FOR KPSF/KGFL TO RETURN TO VFR
CONDITIONS....BUT ALL SITES SHOULD BE VFR BY NOON ON SUNDAY. A SCT
AFTN SHOWER OR THUNDERSTORM WILL BE POSSIBLE AT ALL SITES AGAIN ON
SUNDAY.

THROUGH THE ENTIRE TAF PERIOD...WINDS APPEAR LIGHT...MAINLY FROM THE
S-SW AT 8 KTS OR LESS.

OUTLOOK...
SUNDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
LABOR DAY: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
TUESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX.
WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
THURSDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.

&&

.FIRE WEATHER...
NO FIRE WEATHER PROBLEMS ARE EXPECTED IN THE HUMID AIR MASS WITH
SEVERAL CHANCES OF RAINFALL.

THE BEST CHANCES FOR WIDESPREAD RAINFALL ARE SATURDAY AFTERNOON
AND EVENING AND AGAIN ON LABOR DAY. A WEAK SURFACE FRONT WILL
CROSS THE AREA THIS AFTERNOON AND EVENING WITH NUMEROUS SHOWERS
AND STORMS. SOME CLEARING BEHIND THE FRONT WILL LEAD TO FOG AND
CLOUDS SUNDAY MORNING. PARTIAL CLEARING IS EXPECTED SUNDAY
AFTERNOON WITH ISOLATED POP UP SHOWERS AND THUNDERSTORMS EXPECTED
IN THE STEAMY AIRMASS. A STRONGER LOW PRESSURE SYSTEM WILL BRING
ANOTHER CHANCE FOR WIDESPREAD SHOWERS AND STORMS SUNDAY NIGHT AND
MONDAY.

THE RH VALUES RECOVER TO CLOSE TO 100 PERCENT SUNDAY MORNING.
HIGH RH VALUES OF 60 TO 75 PERCENT WILL OCCUR SUNDAY AFTERNOON. RH
VALUES NEAR 100 PERCENT ARE FORECAST AGAIN MONDAY MORNING.

THE WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT AROUND 5 MPH
TONIGHT. TOMORROW...EXPECT WINDS FROM THE SOUTHEAST AT 10 TO 20
MPH. SOUTHEAST WINDS OF 5 TO 10 MPH ARE FORECAST FOR SUNDAY NIGHT.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE ANTICIPATED THE NEXT 5 DAYS ON
THE MAIN STEM RIVERS. HEAVY RAINFALL WITH LOCALIZED IMPACTS WILL BE
POSSIBLE TODAY THROUGH LABOR DAY FROM SHOWERS AND THUNDERSTORMS.
THE BEST CHANCE FOR WIDESPREAD RAINFALL WILL BE TODAY AND ON
LABOR DAY.

HUMID CONDITIONS WILL PERSIST...SO LOCALIZED DOWNPOURS CAN BE
EXPECTED WITH THUNDERSTORMS. ISOLATED URBAN...SMALL STREAM...AND
POOR DRAINAGE FLOODING WILL BE POSSIBLE THIS WEEKEND. SOME
MODERATE WITHIN BANK RISES ARE POSSIBLE ON LARGER STREAMS WHERE
SHOWERS AND STORMS OCCUR. ZONAL FFG VALUES REMAIN HIGH DURING THIS
TIME FRAME. HOWEVER...A QUICK INCH OR TWO OF RAINFALL FROM A SLOW
MOVING THUNDERSTORM MAY PRODUCE ISOLATED FLASH FLOODING DURING THE
WEEKEND.

RAINFALL AMOUNTS WILL BE QUITE VARIABLE DUE TO THE SHOWERY NATURE
OF THE RAIN.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SND/WASULA
NEAR TERM...SND
SHORT TERM...SND
LONG TERM...SND
AVIATION...FRUGIS/SND
FIRE WEATHER...SND
HYDROLOGY...SND/WASULA
Hazardous weather outlook, Aug 31, 4:39 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
439 PM EDT SAT AUG 31 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
439 PM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. THE THUNDERSTORMS
ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE VERY HEAVY
RAINFALL. THE DOWNPOURS FROM THE THUNDERSTORMS MAY PRODUCE
LOCALIZED PONDING OF WATER ON ROADS...IN URBAN AREAS...POOR
DRAINAGE LOCATIONS AND OTHER LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND LABOR DAY.
LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH MAY CAUSE PONDING
OF WATER ON ROADS...IN URBAN AREAS...POOR DRAINAGE LOCATIONS...AND
OTHER LOW LYING AREAS. A FEW OF THUNDERSTORMS MAY PRODUCE STRONG
GUSTY WINDS ON LABOR DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 31, 3:27 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
327 PM EDT SAT AUG 31 2013

NYZ040-047-048-051-058-312000-
MONTGOMERY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-WESTERN ALBANY NY-
WESTERN GREENE NY-
327 PM EDT SAT AUG 31 2013

...A LINE OF STRONG THUNDERSTORMS IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND UP TO HALF AN
INCH HAIL...WIND GUSTS UP TO 50 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM COBLESKILL TO BREAKABEEN TO
JEFFERSON...AND MOVING EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
COBLESKILL AND BREAKABEEN BY 335 PM EDT
NORTH BLENHEIM BY 340 PM EDT
MIDDLEBURGH BY 345 PM EDT
SCHOHARIE AND GILBOA BY 355 PM EDT
LIVINGSTONVILLE...PRESTON HOLLOW AND CENTRAL BRIDGE BY 400 PM EDT

LAT...LON 4279 7428 4257 7408 4233 7431 4233 7445
      4235 7445 4241 7461 4245 7465 4257 7455
      4268 7466 4278 7467
TIME...MOT...LOC 1926Z 270DEG 17KT 4271 7456 4257 7442
          4240 7459

RAINFALL WITH THESE STORMS COULD REACH HALF AN INCH THROUGH 400 PM
AND RESULT IN PONDING OF WATER ON SOME ROADS AND AREAS OF POOR
DRAINAGE.

HWJIV
Special weather statement, Aug 31, 3:49 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
349 PM EDT SAT AUG 31 2013

NYZ040-047>049-051-052-312015-
MONTGOMERY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-WESTERN ALBANY NY-EASTERN ALBANY NY-
349 PM EDT SAT AUG 31 2013

...STRONG THUNDERSTORMS IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING UP TO HALF INCH
HAIL...WIND GUSTS UP TO 50 MPH...AND HEAVY RAIN.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CENTRAL BRIDGE TO MIDDLEBURGH TO
GILBOA......AND MOVING EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...
BERNE BY 400 PM EDT
DELANSON BY 405 PM EDT
DUANESBURG BY 410 PM EDT
ALTAMONT...VOORHEESVILLE...FEURA BUSH AND WESTERLO BY 415 PM EDT

LAT...LON 4282 7456 4285 7402 4261 7380 4248 7402
      4243 7428 4239 7431 4242 7431 4239 7436
      4239 7439 4235 7445 4238 7450 4258 7434
TIME...MOT...LOC 1948Z 265DEG 23KT 4275 7435 4258 7420
          4239 7436

RAINFALL WITH THIS LINE OF STORMS COULD EXCEED HALF AN INCH THROUGH
420 PM EDT...PRODUCING PONDING OF WATER ON ROADS AND AREAS OF POOR
DRAINAGE.

HWJIV
Special weather statement, Aug 31, 4:51 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
451 PM EDT SAT AUG 31 2013

NYZ049-050-052>054-059>061-312115-
EASTERN SCHENECTADY NY-EASTERN ALBANY NY-EASTERN GREENE NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
451 PM EDT SAT AUG 31 2013

...STRONG THUNDERSTORMS IN

  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...UP TO A HALF INCH
HAIL...WIND GUSTS UP TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING ALONG A LINE EXTENDING FROM COHOES TO EAST GREENBUSH
TO 8 MILES WEST OF NASSAU...AND MOVING EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...
WATERFORD AND AVERILL PARK BY 455 PM EDT
CENTER BRUNSWICK AND NASSAU BY 500 PM EDT
GRAFTON...BERLIN AND STEPHENTOWN BY 515 PM EDT

LAT...LON 4291 7339 4268 7332 4246 7340 4238 7392
      4261 7372 4285 7389
TIME...MOT...LOC 2050Z 259DEG 23KT 4279 7371 4263 7360
          4247 7374

RAINFALL WITH THESE STORMS COULD REACH HALF AN INCH THROUGH 520 PM
AND RESULT IN SOME PONDING OF WATER ON ROADS AND AREAS OF POOR
DRAINAGE.

HWJIV
Special weather statement, Aug 31, 5:06 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
506 PM EDT SAT AUG 31 2013

NYZ033-038>040-082-312130-
HAMILTON NY-MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-
506 PM EDT SAT AUG 31 2013

...A LINE OF STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WIND GUSTS UP TO 50
MPH...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF CAROGA LAKE TO STRATFORD TO 7 MILES
NORTHWEST OF EPHRATAH TO ST. JOHNSVILLE....AND MOVING EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...
FORT PLAIN BY 515 PM EDT
EPHRATAH AND CAROGA LAKE BY 520 PM EDT
CAROGA LAKE PUBLIC CAMPGROUND AND CANAJOHARIE BY 525 PM EDT
GLOVERSVILLE...JOHNSTOWN...7 MILES NORTHWEST OF FONDA AND 8 MILES
WEST OF MAYFIELD BY 530 PM EDT

LAT...LON 4309 7470 4317 7471 4333 7455 4328 7416
      4313 7425 4306 7424 4285 7441 4288 7484
      4289 7486
TIME...MOT...LOC 2105Z 275DEG 16KT 4324 7449 4316 7459
          4309 7458 4295 7469

RAINFALL WITH THIS LINE OF STORMS COULD REACH UP TO HALF AN INCH
THROUGH 535 PM WHICH WOULD RESULT IN PONDING OF WATER ON ROADS AND
AREAS OF POOR DRAINAGE.

HWJIV
Special weather statement, Aug 31, 5:13 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
513 PM EDT SAT AUG 31 2013

NYZ047-051-052-312145-
SCHOHARIE NY-WESTERN ALBANY NY-EASTERN ALBANY NY-
513 PM EDT SAT AUG 31 2013

...A STRONG THUNDERSTORM IN

  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...UP TO HALF INCH HAIL...WIND
GUSTS UP TO 50 MPH.  THIS STORM WAS LOCATED NEAR MIDDLEBURGH...OR
ABOUT 8 MILES SOUTHEAST OF COBLESKILL...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
BERNE BY 535 PM EDT
8 MILES NORTH OF WESTERLO BY 540 PM EDT
ALTAMONT BY 545 PM EDT

RAINFALL WITH THIS STORM COULD REACH UP TO HALF AN INCH THROUGH 540
PM. THIS AREA HAS ALREADY RECEIVED AN INCH OR MORE OF RAIN.
ADDITIONAL RAIN WOULD PRODUCE ADDITIONAL PONDING OF WATER ON MANY
ROADS AND AREAS OF POOR DRAINAGE.

LAT...LON 4273 7394 4249 7403 4248 7447 4269 7447
TIME...MOT...LOC 2112Z 264DEG 23KT 4261 7432

HWJIV
Special weather statement, Aug 31, 5:24 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
524 PM EDT SAT AUG 31 2013

MAZ001-NYZ054-061-312200-
NORTHERN BERKSHIRE MA-EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-
524 PM EDT SAT AUG 31 2013

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WIND
GUSTS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS
STORM WAS LOCATED NEAR STEPHENTOWN...OR ABOUT 9 MILES NORTHWEST OF
PITTSFIELD...AND MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEW ASHFORD BY 535 PM EDT
CHESHIRE BY 540 PM EDT
ADAMS BY 545 PM EDT

LAT...LON 4266 7312 4245 7309 4244 7345 4262 7351
TIME...MOT...LOC 2124Z 255DEG 31KT 4255 7335

HWJIV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 1:07 AM EDTSpecial Weather StatementALYSaratoga38 min
Aug 31, 1:52 PM EDTAreal Flood AdvisoryALYSaratoga, Schenectady3 hr
Aug 31, 3:06 PM EDTSpecial Weather StatementALYSchoharie24 min
Aug 31, 3:27 PM EDTSpecial Weather StatementALYSchoharie33 min
Aug 31, 3:49 PM EDTSpecial Weather StatementALYAlbany, Schenectady26 min
Aug 31, 3:53 PM EDTAreal Flood AdvisoryALYAlbany3 hr
Aug 31, 4:51 PM EDTSpecial Weather StatementALYRensselaer24 min
Aug 31, 5:06 PM EDTSpecial Weather StatementALYFulton, Montgomery24 min
Aug 31, 5:13 PM EDTSpecial Weather StatementALYSchoharie32 min
Aug 31, 5:39 PM EDTSpecial Weather StatementALYGreene36 min
Aug 31, 6:02 PM EDTSpecial Weather StatementALYUlster28 min
Aug 31, 6:52 PM EDTSpecial Weather StatementALYColumbia23 min
Aug 31, 7:38 PM EDTFlash Flood WarningALYColumbia, Rensselaer3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.